U.S. doctors online nowAsk doctors free
Los Angeles, CA
A 21-year-old female asked:

i took a plan b pill & got my period on time jan7-11. than on jan19th i started again it's now been 15 days. its never been this long, is it normal?

1 doctor answer1 doctor weighed in
Dr. Myrtle Oates
Obstetrics and Gynecology 39 years experience
Hormone interference: Hello Andrea, The morning after pill is a pill that contains hormones. Anytime you add hormones you can alter the start of the period and also the characteristics of the period. The period may be delayed or lighter or heavier. The prolonged bleeding that you describe is an effect of Plan B. Do not worry we expect the bleeding to be unusual as compared to a normal period.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

A 20-year-old female asked:

I took a Plan B last month and got my period a week late and i'm a day late this month how long can a Plan B pill mess with your cycles?

1 doctor answer1 doctor weighed in
Dr. Robert Killian
General Practice 28 years experience
Plan B: One to two cycles can be affected after taking plan b. Thus extra care to prevent pregnancy must be used during this time.
A 18-year-old female asked:

I took the Plan B pill a few days before my period should have come and now it has not happened, is there any reason for this?

2 doctor answers2 doctors weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 22 years experience
Typical with Plan B: Plan b essentially disrupts the normal menstrual cycle by blocking or delaying ovulation. That it is how it works and why it is so different than a medical abortion. Irregular bleeding after taking Plan B is not rare. Always check a pregnancy test after using Plan B and see a doctor to start a better form of birth control.
Canada
A 21-year-old female asked:

Took the plan b pill and my period has lasted for 7 days now. Usually my period last 3-5 days ?

1 doctor answer1 doctor weighed in
Dr. Jeffrey Juchau
Family Medicine 33 years experience
Plan B: Very common for Plan B to cause irregularity in your periods. It should normalize over the next month.
CA
A member asked:

Hi, I took the plan B pill twice a month.The second time I took it it was 3 days after my period went away.Is it less effective taken twice a month?

1 doctor answer1 doctor weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 22 years experience
Same efficacy: Plan B should be used within 72 hours of unprotected intercourse to decrease the risk of pregnancy by about 70%. The effectiveness is not changed if you use it twice in one cycle. The fact that you are using it twice though tells me you should consider a better birth control plan. There are many options. Any obgyn can help you find the right one for you.
A member asked about a 18-year-old female:

I took the plan b pill and got my period when I was supposed to, it was very light then got heavier and stopped after three days. Is it from the pill?

2 doctor answers2 doctors weighed in
Dr. Robert Kwok
Pediatrics 33 years experience
Maybe: Plan B can alter the menstrual-type bleeding for the cycle in which Plan B was taken, and sometimes the next cycle too. One should be sure to check a home pregnancy test about 3 weeks after sex, because Plan B works most of the time, but not all the time.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Aug 20, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.